Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 3, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Aug 13, 2019, 3:46 AM EDT for 5 counties in Michigan. It took effect at Aug 13, 2019, 10:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2019, 3:46 AM EDT (07:46 UTC)
- In effect from
- Aug 13, 2019, 10:00 AM EDT
- Expired
- Aug 13, 2019, 9:22 PM EDT
- In force
- 11 hr
- Issued by
- NWS Detroit, MI
Counties Bay County, MI, Huron County, MI, Saint Clair County, MI, Sanilac County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 94 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
505 WHUS43 KDTX 130746 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 346 AM EDT Tue Aug 13 2019 MIZ048-054-132000- /O.NEW.KDTX.BH.S.0003.190813T1400Z-190814T0200Z/ /O.CON.KDTX.LS.Y.0022.190813T1400Z-190814T0200Z/ Bay-Tuscola- 346 AM EDT Tue Aug 13 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... The National Weather Service in Detroit/Pontiac has issued a Beach Hazards Statement for dangerous swimming conditions, which is in effect from 10 AM EDT this morning through this evening. * Lake Shore Flooding...Strengthening northeast winds across Saginaw Bay tonight into the day Tuesday will raise the levels of the Bay. Water levels at essexville are expected to rise to 60 to 70 inches within the onshore winds increasing to 15 to 25 MPH. * Beach Hazards...Strong onshore flow will lead to high wave action and strong structural currents. * Location...Linwood Beach * Impacts...Shoreline erosion, damage to docks and minor flooding along the shore is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. * Prepare, plan and stay informed. Visit www.weather.gov/safety Children should not enter the water unsupervised and without a certified flotation device. Caution should be used when in or near the water. Pay attention to flags and signs posted near beach access points and lifeguard stations. High wave action alone can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$ MIZ049-055-063-132000- /O.NEW.KDTX.BH.S.0003.190813T1400Z-190814T0200Z/ /O.CON.KDTX.LS.Y.0022.190813T1400Z-190814T1200Z/ Huron-Sanilac-St. Clair- 346 AM EDT Tue Aug 13 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 AM EDT WEDNESDAY... The National Weather Service in Detroit/Pontiac has issued a Beach Hazards Statement for dangerous swimming conditions, which is in effect from 10 AM EDT this morning through this evening. * Lake Shore Flooding...Increasing north winds late tonight and through the day Tuesday will result in building waves and rising lake levels. The northerly winds will increase to 15 to 25 MPH on Tuesday with waves building to 3 to 6 feet. * Beach Hazards...Strong onshore flow will lead to high wave action and longshore currents. * Location...Beaches from Caseville to Port Huron including... Caseville...Sand Point...Port Crescent State Park... Port Austin...Harbor Beach...Port Sanilac...Lexington... Birch Beach...Lakeport...Fort Gratiot...Port Huron... * Impacts...The combination of high water levels and wave action may damage boats and docks and result in shoreline erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. * Prepare, plan and stay informed. Visit www.weather.gov/safety Children should not enter the water unsupervised and without a certified flotation device. Caution should be used when in or near the water. Pay attention to flags and signs posted near beach access points and lifeguard stations. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out lakeward along the pier structure. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$
2 follow-up statements
288 WHUS43 KDTX 131954 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 354 PM EDT Tue Aug 13 2019 MIZ048-054-140200- /O.CON.KDTX.LS.Y.0022.000000T0000Z-190814T0200Z/ /O.CON.KDTX.BH.S.0003.000000T0000Z-190814T0200Z/ Bay-Tuscola- 354 PM EDT Tue Aug 13 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * Lake Shore Flooding...Strong northeast winds across Saginaw Bay Tuesday will raise the levels of the Bay. Water levels at Essexville are expected to rise to around 60 inches within the onshore winds increasing to 15 to 25 mph. * Beach Hazards...Strong onshore flow will lead to high wave action and strong structural currents. * Location...Linwood Beach * Impacts...Shoreline erosion, damage to docks and minor flooding along the shore is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. * Prepare, plan and stay informed. Visit www.weather.gov/safety Children should not enter the water unsupervised and without a certified flotation device. Caution should be used when in or near the water. Pay attention to flags and signs posted near beach access points and lifeguard stations. High wave action alone can make swimming difficult on days such as this. Incoming waves in rapid succession can tire a swimmer quickly. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$ MIZ049-055-063-141200- /O.CON.KDTX.LS.Y.0022.000000T0000Z-190814T1200Z/ /O.CON.KDTX.BH.S.0003.000000T0000Z-190814T0200Z/ Huron-Sanilac-St. Clair- 354 PM EDT Tue Aug 13 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * Lake Shore Flooding...Strong north winds today will result in higher waves and rising lake levels. The northerly winds will increase to 15 to 25 mph with waves building to 3 to 6 feet. * Beach Hazards...Strong onshore flow will lead to high wave action and longshore currents. * Location...Beaches from Caseville to Port Huron including... Caseville...Sand Point...Port Crescent State Park... Port Austin...Harbor Beach...Port Sanilac...Lexington... Birch Beach... Lakeport...Fort Gratiot...Port Huron... * Impacts...The combination of high water levels and wave action may damage boats and docks and result in shoreline erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. * Prepare, plan and stay informed. Visit www.weather.gov/safety Children should not enter the water unsupervised and without a certified flotation device. Caution should be used when in or near the water. Pay attention to flags and signs posted near beach access points and lifeguard stations. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out lakeward along the pier structure. To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$
307 WHUS43 KDTX 140122 CFWDTX URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Detroit/Pontiac MI 922 PM EDT Tue Aug 13 2019 MIZ048-054-140930- /O.CAN.KDTX.BH.S.0003.000000T0000Z-190814T0200Z/ /O.EXT.KDTX.LS.Y.0022.000000T0000Z-190814T1200Z/ Bay-Tuscola- 922 PM EDT Tue Aug 13 2019 ...LAKESHORE FLOOD ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Detroit/Pontiac has cancelled the Beach Hazards Statement. * Lake Shore Flooding...Strong northeast winds across Saginaw Bay will continue to support higher water levels on the Bay. Water levels at Essexville are expected to remain above 60 inches overnight. * Impacts...Shoreline erosion, damage to docks and minor flooding along the shore is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. * Prepare, plan and stay informed. Visit www.weather.gov/safety To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$ MIZ049-055-063-140930- /O.CAN.KDTX.BH.S.0003.000000T0000Z-190814T0200Z/ /O.CON.KDTX.LS.Y.0022.000000T0000Z-190814T1200Z/ Huron-Sanilac-St. Clair- 922 PM EDT Tue Aug 13 2019 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Detroit/Pontiac has cancelled the Beach Hazards Statement. * Lake Shore Flooding...Strong north winds will continue to support higher waves and higher lake levels. Waves of 3 to 6 feet are expected and water level rises of roughly 2 feet. * Impacts...The combination of high water levels and wave action may damage boats and docks and result in shoreline erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Lakeshore Flood Advisory indicates that onshore winds will generate flooding of low areas along the lakeshore. * Prepare, plan and stay informed. Visit www.weather.gov/safety To learn more about dangerous waves and currents please visit dangerouscurrents.org && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 13, 1:29 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 13, 1:29 AM EDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
129 AM EDT Tue Aug 13 2019
.AVIATION...
Anomolously moist air mass for this time of year in conjunction with
the passage of a cold frontal boundary and a series of upper waves
will bring the continued chance for isolated to scattered showers
overnight in addition to the lowering of cloud bases down to MVFR
and potentially IFR overnight, mainly across PTK down to the Metro
terminals, tied to the higher low-level moisture. A subtle change in
wind direction has taken place across MBS down to FNT, and will
gradually back to the northeast for the remaining terminals between
06 - 09Z, tied to the passing cold front. Winds will remain light as
the front sags southward. Otherwise, northerly flow will aid in
advecting dry air in the low-levels, and combined with diurnal
heating, will aid in raising cigs back to VFR by the afternoon.
For DTW...Low-level convergence and passage of cold front will bring
the chance for showers and will likely lower cigs down to MVFR,
possibly to IFR, overnight. Strongest instability axis remains south
of the terminal so bulk of thunderstorm activity will remain over
OH/IN, however, cannot rule out some rumbles of thunder given we are
working with some instability across southern Michigan. cigs to
raise back to VFR Tuesday afternoon and dry northerly flow works into
terminal.
.DTW THRESHOLD PROBABILITIES...
* Moderate for cigs aob 5kft tonight and Tuesday.
* Low to tstorms in the airspace overnight.
* Low for ceiling heights of less than 200ft and/or visibilities of
less than 1/2ft early Tuesday morning.
&&
.PREV DISCUSSION...
Issued at 858 PM EDT Mon Aug 12 2019
UPDATE...
A small scale mid level short wave feature is now tracking across NW
Ohio. This feature resulted in widespread heavy showers across
Lenawee and Monroe Counties. Farther north across the nrn Detroit
Suburbs, deeper convection was able to initiate off strong boundary
layer convergence from a cold front and marine layer boundaries. The
slow movement of which has led to localized excessive rainfall
totals.
Additional mid level short wave energy now approaching southern Lake
Mi will slide across the Mi/IN/OH border overnight. Meanwhile, there
will be a sfc low moving across cntl IL and IN overnight. A
strengthening low level flow in advance of the sfc reflection will
focus additional deep convection across Indiana and eventually Ohio
during the night. Regional radar data does show rain across nrn
Illinois and srn Wisconsin within some mid level frontal forcing to
the north of the short wave impulse. This forcing is still expected
to traverse the southern portions of the forecast area overnight. In
light of the tropical moist axis overhead, if a prolonged region of
rain can become established (even without thunder) some locally high
rain totals do not remain out of the question. In this respect the
going forecast looks reasonable. Precip chances will however be
lowered a bit for locations north of the M 59 corridor, as the
stronger forcing looks to be focused south.
The sfc low is forecast to strengthen slightly as it tracks east
across the Ohio Valley late tonight/Tuesday. High pressure will also
expand to the north of Lake Huron, leading to an increasing north-
northeast gradient across Lake Huron. Recent model guidance and
taking into consideration the relatively warm lake temps will support
an increase in onshore wind speeds on southern Lake Huron and
Saginaw Bay Tuesday. This will warrant the issuance of lakeshore
flood advisories for the Huron/Saginaw Bay shorelines.
PREV DISCUSSION...
Issued at 220 PM EDT Mon Aug 12 2019
DISCUSSION...
Upper level ridge over the Midwest/Western Great Lakes is quickly
being flattened as a series over upper level waves eject out of the
Eastern Rockies/Plains. Moist airmass in place over southeast
Michigan, with the 12z DTX sounding indicating a PW value just under
1.5 inches, with a 700 MB dew pt of 5 C. Still, the low level
moisture is nothing special at the moment, as indicated by the
current dew pts in the 60s. As such, with temperature rising into
the mid 80s, looking at MLCapes only around 1000 J/kg late this
afternoon, per latest RAP/SPC mesoscale analysis. None-the-less,
that is still sufficient for heavy rain producing thunderstorms with
what looks to be slow movement, as frontal boundary straddling the
middle tier of the CWA (around M-59 corridor) provides the focus for
development. This boundary will slowly sink south through the
evening hours. There is a small concern with downdraft capes aoa
1000 J/kg could produce a wet micro-burst approaching severe limits
with the lead activity, otherwise wind fields (0-6 KM shear)
generally running on the low side and mid level lapse rates
generally are weak, just a little greater than 6 C/km.
Late tonight and early Tuesday morning will be waiting on the mid
level circulation coming out of the Midwest, and the southern
half/third of the CWA should be within the mid level deformation
zone, and a SHARS type event is possible as PW values push to around
2 inches by midnight, despite the limited instability. However, the
850-700 MB flow over the western Ohio Valley quickly becomes almost
due westerly, so higher confidence the main thunderstorm complex
with severe weather will translate south of the state toward the max
instability over the southern Ohio Valley as the shortwave coming
out of the southern Plains this afternoon also provides the best
upper level PV advection toward the Ohio River. Overall, liked the
depiction of the 12z ARW, but still struggling on getting a handle
just how strong the deformation forcing/rainfall will be tonight.
Between the late afternoon/evening activity, and overnight-Tuesday
AM rain, the forecasted 1-2 with isolated 3 inch totals for the
south half still appears reasonable, and have been pondering a flood
watch, due to the bulk of heavy rain activity expected to impact the
Detroit Metro Area. Ultimately, after looking at various other
models shifting the 700 MB Theta-e shifting south and waning, could
not find compelling enough reason to go with a flood watch, as 6 hr
flood guidance suggests most areas should be able to handle 3 inches
(if we even come close to that). Urban and small stream type flooding
is certainly possible into Tuesday morning however.
500 MB heights will continue to slowly lower Tuesday-Wednesday, with
the upper level wave/circulation over southern Saskatchewan expected
to swing through the Central Great Lakes Wednesday afternoon.
However, main push of cold mid level air does not arrive until
Thursday when 500 MB temps lower into the -13 to -15 C range, and
700 MB temps dip into the low single numbers, per Canadian/Euro, as
deepening trough axis moves through. Between the various
shortwaves/troughs, there is a low chance of diurnal enhanced
showers and isolated thunderstorms during this period. 850 MB temps
slowly lowering, bottoming out around 11 C on Thursday suggests
highs coming up short of 80 degrees by then, which is not far from
normal.
The high moves east of the CWA on Friday allowing southerly flow to
set up over the state bringing warmer and more humid air back
Saturday. Highs will get back in the mid 80's and dewpoints getting
back into the low 60's. This warm advection continues into the
beginning of next week with highs Sunday and Monday in the upper
80's and dewpoints in the mid 60's.
Slight chance of rain returns Sunday and Monday with a weak mid-
level wave moving over the state. Significant uncertainty exists in
the models with the GFS trying to create a stronger low with a well
defined cold front that brings storms to the CWA. The Euro has a
much weaker disturbance with only spotty showers and thunderstorms.
MARINE...
Light and variable wind will become moderate north northeasterly
tonight through Tuesday as low pressure departs to the east. This
will build significant wave heights into the 2 to 4 foot range over
the nearshore zones of Lake Huron. In the meantime, the primary
concern will be thunderstorm potential over the southern waters of
Lakes Erie and Saint Clair during the evening and first half of the
overnight period. Any storms will be capable of producing brief
gusty winds up to 40 mph, cloud-to-ground lightning, and very heavy
rain.
HYDROLOGY...
Showers and thunderstorms will develop between M59 and I-96/696
corridor between about 4pm and 7pm and increase in coverage through
the first half of the night as deformation forcing increases.
Expectations for 1 to 2, locally 3, inches of rain remain unchanged.
Urban and small stream flooding and possibly flash flooding will be
possible during this time. There remains an low/uncertain potential
for heavy rain to persist near the Ohio border through early Tuesday
morning, which would lead to greater rainfall totals and an elevated
flood threat for Monroe and Lenawee Counties.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Lakeshore Flood Advisory from 10 AM this morning to 10 PM EDT this
evening for MIZ048-054.
Lakeshore Flood Advisory from 10 AM this morning to 8 AM EDT
Wednesday for MIZ049-055-063.
Lake Huron...Small Craft Advisory from 10 AM this morning to 8 AM EDT Wednesday
for LHZ421-441>443.
Small Craft Advisory from 10 AM this morning to 10 PM EDT this
evening for LHZ422.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....AM
UPDATE.......SC
DISCUSSION...SF/KDK
MARINE.......SF
HYDROLOGY....SF
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Aug 12, 12:44 PM EDT, 15 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 1244 PM EDT Mon Aug 12 2019 MIZ068>070-075-076-082-083-131645- Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 1244 PM EDT Mon Aug 12 2019 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely after 3 PM this afternoon through late tonight. There is a slight risk that these storms will produce excessive rainfall capable of producing urban and small stream flooding and possibly flash flooding. In addition, a localized strong wind gust or two up to 50 mph will be possible before 8 PM. Storm motion will be west to east at 30 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-131645- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 1244 PM EDT Mon Aug 12 2019 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely after 3 PM this afternoon through late tonight. There is a slight risk that these storms will produce excessive rainfall capable of producing urban and small stream flooding and possibly flash flooding. In addition, a localized strong wind gust or two up to 50 mph will be possible before 8 PM. Storm motion will be west to east at 30 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ047>049-053>055-060>063-131645- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair- 1244 PM EDT Mon Aug 12 2019 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms this evening. The strongest storms will be capable of producing torrential rainfall and an isolated wind gust or two up to 40 mph. Storm motion will be west to east at 30 mph. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
In the hours before
Local storm report, Aug 12, 10:45 PM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1045 PM EDT MON AUG 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLOOD 5 NW ST. CLAIR SHORES 42.54N 82.97W
08/12/2019 MACOMB MI PUBLIC
SOCIAL MEDIA REPORT OF AT LEAST 1 FOOT OF WATER ON HAYES
ROAD BETWEEN 14 MILE AND MASONIC.
&&
KDKLocal storm report, Aug 12, 10:49 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1049 PM EDT MON AUG 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLOOD 6 SSW MOUNT CLEMENS 42.53N 82.94W
08/12/2019 MACOMB MI PUBLIC
SOCIAL MEDIA REPORT OF STREET FLOODING WITH SOME
BASEMENTS BEGINNING TO FLOOD IN THE 13 MILE AND KELLY
ROAD AREA.
&&
KDKLocal storm report, Aug 12, 10:50 PM EDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1050 PM EDT MON AUG 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM FLOOD STERLING HEIGHTS 42.58N 83.03W
08/12/2019 MACOMB MI LAW ENFORCEMENT
MACOMB COUNTY CENTRAL DISPATCH REPORTED FLOODED ROADS
THROUGHOUT THE CITY OF STERLING HEIGHTS.
1048 PM FLOOD CLINTON TOWNSHIP 42.59N 82.92W
08/12/2019 MACOMB MI 911 CALL CENTER
MACOMB COUNTY CENTRAL DISPATCH REPORTED ROADS FLOODED
THROUGHOUT CLINTON TOWNSHIP.
&&
SCLocal storm report, Aug 12, 10:56 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1056 PM EDT MON AUG 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1042 PM FLOOD 3 NE TROY 42.61N 83.11W
08/12/2019 OAKLAND MI PUBLIC
SOCIAL MEDIA REPORT OF NEIGHORHOOD STREET FLOODING ACROSS
AREAS EAST AND SOUTH OF SQUARE LAKE AND JOHN R ROADS.
&&
KDKLocal storm report, Aug 13, 12:44 AM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1244 AM EDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 PM HEAVY RAIN 1 N STERLING HEIGHTS 42.60N 83.03W
08/12/2019 M4.71 INCH MACOMB MI PUBLIC
3 HOUR RAINFALL TOTAL.
&&
AMLocal storm report, Aug 13, 12:50 AM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1250 AM EDT TUE AUG 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HEAVY RAIN 5 NW MOUNT CLEMENS 42.64N 82.96W
08/13/2019 M2.16 INCH MACOMB MI TRAINED SPOTTER
4 HOUR DURATION.
&&
BEHNKEThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:35 PM EDT | Flash Flood Warning | DTX | Macomb, Oakland | 3 hr |
| Aug 12, 9:23 PM EDT | Lakeshore Flood Advisory | DTX | Bay, Huron, Saint Clair, Sanilac, Tuscola | 55 hr |
| Aug 12, 9:46 PM EDT | Small Craft Advisory | DTX | 34 hr | |
| Aug 12, 10:44 PM EDT | Areal Flood Advisory | DTX | Livingston, Oakland | 2 hr |
| Aug 12, 11:32 PM EDT | Areal Flood Warning | DTX | Macomb, Oakland | 12 hr |
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.